Coping With Epilepsy EEG Institute
10% off neurofeedback training for CWE members - Woodland Hills, CA
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 07-06-2009, 07:07 PM
forward2007's Avatar
Weaving the Community Fabric
 
Join Date: Nov 2007
Posts: 441
Thanks: 30
Thanked 32 Times in 26 Posts

Can Tegretol XR cause rashes?


I have had a rash since at least 03-09-09. At first it was just on my chest. As of now, it has spread to my back also. Some days it would look worse than others. It doesn't itch though. I have been taking Tegretol for over 20 years and have been on my current dose of 1400 mg/day since October of 2007. As of 05-22-09, I started to also take generic Lamictal. I am now taking 200 mg/day of Lamictal in addition to the Tegretol XR. I went to by GP Doctor today for my rash, and she insists the rash of from the Lamictal I take. I don't see how it can be from the Lamictal if the rash existed two months before I ever took Lamictal. I just kept arguing that point with my Dr. but she wouldn't believe me. Has Tegretol ever been known to cause a rash? My Tegretol dose is very high (1400 mg/day) so I am wondering if that has anything to do with it. My Neurologist even saw the rash a month ago after I started taking Lamictal and he didn't say anything about it possibly being caused by the Lamictal. He was hoping it was caused by the Topamax I was on at the time but I'm not taking Topamax anymore.

Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #2  
Old 07-06-2009, 07:39 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,864
Thanks: 170
Thanked 698 Times in 532 Posts
Send a message via Yahoo to RobinN
Lamictal can cause rashes... take a look at the side effects. If it is listed, then it is a possibility
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #3  
Old 07-06-2009, 10:07 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 12,787
Thanks: 500
Thanked 4,819 Times in 3,724 Posts
Can you have your neurologist confirm with your doctor the med schedule you've been on? If they can eliminate all your anti-epileptic drugs as the cause of the rash, then you and they can focus on trying to figure out what IS causing it. Maybe it's some sort of allergy or infection. Did anything else change when the rash began? Your diet? Something in your environment or routine? Four months is way too long to have a rash!
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #4  
Old 07-06-2009, 10:19 PM
Meetz1064's Avatar
Super Moderator / Fantastico
Recent Blog: Kindness is

 
Join Date: Oct 2007
Posts: 3,767
Thanks: 100
Thanked 297 Times in 246 Posts

In answer


to your question, the answer is YES....a resounding, YES.

Check out this link, and then print it out, and go back to your GP, especially since you are on such a high dose. I was on phenobarbital and Dilantin for 18 years together, and suddenly in one day, went toxic, and scared the living wits out of several people. I ended up in the hospital that day.....

http://www.rxlist.com/tegretol-drug.htm
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #5  
Old 07-06-2009, 11:14 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,864
Thanks: 170
Thanked 698 Times in 532 Posts
Send a message via Yahoo to RobinN
I had neurologists believe Rebecca's side effects were not related to the meds, yet when they were discontinued, a few weeks later, the side effects disappeared.
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #6  
Old 07-07-2009, 11:59 AM
forward2007's Avatar
Weaving the Community Fabric
 
Join Date: Nov 2007
Posts: 441
Thanks: 30
Thanked 32 Times in 26 Posts
I went to the Dermatologist today and found out it is a yeast infection (Tinea Versicolor). So it has nothing to do with neither the Tegretol XR nor the Lamictal. At least I wont have to go through the changing meds game again.
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
  #7  
Old 07-07-2009, 12:16 PM
Meetz1064's Avatar
Super Moderator / Fantastico
Recent Blog: Kindness is

 
Join Date: Oct 2007
Posts: 3,767
Thanks: 100
Thanked 297 Times in 246 Posts

Well, I'm


glad it's something that simple!

Playing around with your meds IS a PITA! LOLOL
Add Post to del.icio.usNetscape this post!Stumble this Post!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
tegretol AndyG The Foyer 25 05-04-2010 03:12 PM
Please Help Me With Tegretol LifeInChaos The Library 4 05-15-2009 11:31 PM
Tegretol Kristina112380 The Kitchen 11 12-23-2008 06:39 AM
Tegretol? Casie The Kitchen 8 11-21-2008 10:11 PM
Question about rashes related to e meds? stringbean The Kitchen 30 04-06-2008 05:34 AM


All times are GMT -5. The time now is 08:03 PM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.